Publication Type:

Journal Article

Source:

International Journal of Pharmaceutical Sciences Review and Research, Global Research Online, Volume 40, Number 2, p.18-19 (2016)

URL:

https://www.scopus.com/inward/record.uri?eid=2-s2.0-84994152072&partnerID=40&md5=28c8b11ad88c87eafd3776734b27f4aa

Abstract:

Toxic epidermal necrolysis (TEN), otherwise known as Lyell's syndrome is a rare dermatological disease which commonly is of drug-induced in etiology and includes drugs like antiepileptics, antiretroviral and antituberculosis drugs. Despite of its adverse effects like nausea, vomiting, haematological disorders, serious life threatening reactions like Toxic Epidermal Necrolysis (TEN), Stevens Johnson syndrome (SJS), can also occur. Here we are presenting a case report of carbamazepine induced TEN when prescribed for herpetic neuralgias in a 54 year old female patient. She developed fever and had swelling of face, both of upper limbs, excessive peeling of skin over face, trunk, back of trunk discharge from eyes after 2 days of treatment with carbamazepine. Dermatological consultation was taken and confirmed to be TEN secondary to drug induced. © 2016, Global Research Online. All rights reserved.

Notes:

cited By 0

Cite this Research Publication

A. R. Das, Saikeerthana, P. C., Raj, K., and Anila, K. N., “Carbamazepine induced toxic epidermal necrolysis – A rare case report”, International Journal of Pharmaceutical Sciences Review and Research, vol. 40, pp. 18-19, 2016.